Wildfire, Northeast Bighorn Mountains
- When
- September 1, 12:01 AM MST to September 15, 11:59 PM MST
- Where
- Northeast Bighorn Mountains forecast zone
- Reported by
- Park/Forest Service
The Bone Creek Fire was started by lightning on Monday, August 13th and continued through September 15th. The fire was located 33 miles northeast of Greybull, Wyoming and burned approximately 13,450 acres.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BYZ wrote it up.
The Bone Creek Fire was started by lightning on Monday, August 13th and continued through September 15th. The fire was located 33 miles northeast of Greybull, Wyoming and burned approximately 13,450 acres. The fire fuels were mainly insect-killed spruce/fir and lodgepole pine. |By early September, 250 firefighters were engaged in the suppression effort.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Aug 31, 8:16 PM MST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
916 PM MDT FRI AUG 31 2007
.SHORT TERM...VALID FOR SAT AND SUN...
UPDATED ZONES THIS EVENING TO REFLECT CURRENT RADAR AND SATELLITE
TRENDS AS WELL AS SOME OTHER MINOR COSMETIC CHANGES.
MAIN SHORT WAVE ENERGY HAS PASSED TO THE NORTHEAST OF FORECAST
AREA...BUT SOME POCKETS OF CONVECTION HOLDING. ONE AREA MAINLY
ALONG CONVERGENCE ZONE IN EAST NEAR MILES CITY DUE TO SURFACE
TROUGH...AND ANOTHER IN SOUTHWEST SECTIONS WHICH MODELS NOT
PICKING UP ON VERY WELL...SEEMS TO BE DUE TO OTHER WEAK
DISTURBANCE ALOFT. MOST CONVECTION SHOULD DRIFT EAST
OVERNIGHT...WILL KEEP SLIGHT CHANCE POPS FOR MANY AREAS.
RAISED SOME OVERNIGHT LOWS DUE TO LINGERING DEBRIS CLOUDS AND
CONTINUED LIGHT MIXING INTO THE EARLY MORNING HOURS.
FIRE WEATHER...WEATHER SYSTEM TRACKING THROUGH REGION TONIGHT
DRAGGING WIND SHIFT LINE THROUGH OUR REGION INTO SATURDAY
MORNING. GUSTY NORTHWEST WINDS DEVELOP IN EAST BEHIND THIS LINE
AND HUMIDITIES COULD MIX OUT INTO TEENS BY AFTERNOON. WILL LET
MID SHIFT TAKE CLOSER LOOK WHEN ALL NEW DATA AVAILABLE TO
DETERMINE IF ANY HIGHLIGHTS NEEDED.
OTHERWISE...LOOKING RATHER WARM FOR HOLIDAY WEEKEND WITH LITTLE
CHANCE OF RAIN. BT
.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...
CURRENT EXTENDED FORECAST CONTINUES TO BE IN GOOD SHAPE AND HAVE
ONLY MADE A FEW MINOR CHANGES. HOT AND MAINLY DRY CONDITIONS WILL
CONTINUE MONDAY AND TUESDAY AS A RIDGE OF HIGH PRESSURE WILL
CONTINUE TO DOMINATE THE FORECAST AREA. HOWEVER...THE PATTERN
CHANGES LATE TUESDAY INTO TUESDAY NIGHT AS A STRONG TROUGH AND
COLD FRONT MOVE ACROSS THE STATE. MODELS ARE IN BETTER AGREEMENT
WITH THE TROUGH IN REGARDS TO TIMING BUT DIFFER IN
STRENGTH...WITH THE GFS SHOWING A MUCH STRONGER WAVE. AS A
RESULT...HAVE CONTINUED THE TREND FROM THE PREVIOUS SHIFT IN
RAISING POPS TO HIGH CHANCES ACROSS THE ENTIRE FORECAST AREA FOR
TUESDAY NIGHT AND WEDNESDAY. BEST CHANCES THOUGH LOOK TO BE LATE
TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING. COOLER PATTERN
UNDER NORTHWEST FLOW ALOFT CAN BE EXPECTED WEDNESDAY THROUGH
FRIDAY WITH TEMPERATURES SLIGHTLY BELOW NORMAL WEDNESDAY AND
MODERATING TO AROUND NORMAL FOR THURSDAY AND FRIDAY. HOOLEY
&&
.AVIATION...
SKIES WILL CONTINUE TO BE PARTLY TO MOSTLY CLOUDY THROUGH THE
REST OF THE NIGHT. THERE WILL CONTINUE TO BE A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS THE REST OF THE NIGHT AS WELL. VFR
CONDITIONS WILL PREVAIL TONIGHT WITH SOME ISOLATED MVFR
CONDITIONS POSSIBLE IN AND NEAR ANY THUNDERSTORM ACTIVITY. SOLUM
&&
.PRELIMINARY POINT TEMP/POPS...
SAT SUN MON TUE WED THU FRI
-----------------------------------------------------------
BIL 064/088 060/092 062/092 059/092 052/075 051/079 050/081
20/B 01/B 11/U 12/T 33/T 22/T 21/B
LVM 057/086 054/090 051/090 051/088 046/072 043/076 044/078
20/B 02/T 22/T 22/T 33/T 22/T 22/T
HDN 060/093 060/097 059/097 058/096 052/078 048/082 051/083
20/B 01/B 11/U 12/T 33/T 22/T 21/B
MLS 065/092 063/095 061/096 059/095 055/079 053/080 052/081
21/B 01/B 11/U 12/T 32/T 22/T 21/B
4BQ 063/091 060/094 062/097 060/095 054/079 051/080 051/081
21/B 02/T 22/T 22/T 32/T 22/T 21/B
BHK 060/089 058/089 058/093 059/091 054/076 048/077 049/078
21/B 02/T 21/U 12/T 32/T 22/T 21/B
SHR 058/089 056/094 056/096 056/093 051/076 047/077 048/078
21/B 02/T 22/T 22/T 33/T 22/T 21/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 437 AM MDT FRI AUG 31 2007 MTZ028>042-056>058-063>068-WYZ098-099-011045- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 437 AM MDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60097.